Florida, 2018Damaging Winds and Lightning Strikes in Florida, June 10, 2018
June 10, 2018 · NWS MOB · 4 events in 2 counties and zones
Thunderstorms developed across the Florida panhandle and produced high winds and lightning strikes which caused damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across the Florida panhandle and produced high winds and lightning strikes which caused damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 12:07 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 10, 12:07 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
107 PM CDT Sun Jun 10 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...
Majority MVFR and VFR conditions expected to last throughout the
afternoon and evening due to scattered thunderstorm activity.
After sunset these storms are expected to die down with winds
generally light and out of the west north west. By morning
widespread showers and isolated thunderstorms are likely to start
the day and last through the afternoon tomorrow. DJ/17
&&
.PREV DISCUSSION... /issued 1142 AM CDT Sun Jun 10 2018/
DISCUSSION...See updated information for land areas below.
UPDATE...Scattered early morning convection along the coast and
offshore has dissipated and we are now beginning to see
development of storms over land as MLCAPES have climbed to
2000-2500 J/kg. Expect scattered storms to develop through the
course of the afternoon, aided by a broad weakness aloft over the
southeast states. Some of the storms may become strong and we
cannot rule out an isolated severe storm. The 12z LIX sounding
showed some dry air aloft, although not as dry as yesterday. In
addition, wet bulb zeroes are under 11,000 ft. This suggests that
locally strong wind gusts and small hail are the predominate
threats (along with lightning), but a localized severe gust or
hail near quarter size is possible. 34/JFB
PREV DISCUSSION... /issued 639 AM CDT Sun Jun 10 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...First round of shra/tsra affecting area TAF sites
attm, with TEMPO drops to MVFR levels. Another round is expected
later this morning into the afternoon. CIGs/VISBYs expected to
remain at MVFR or above levels.
/16
PREV DISCUSSION... /issued 449 AM CDT Sun Jun 10 2018/
NEAR TERM /Now Through Sunday night/...The biggest question with
the current forecast is the chance of rain. Several shortwaves
move over the forecast area today through tonight, providing a bit
of upper support for precip creation. Also helping is a very moist
airmass (precip h20 values at or above 1.5" with little to no dry
layers noted). Instability is abundant (MuCapes topping above
2000j/kg). Current isolated activity south of the coast is
expected to move inland today with the development and inland
movement of a Gulf breeze during the late morning into afternoon
hours. With the very high moisture levels, upper weakness and
surface initiation, have went above seasonal for PoPs today into
tonight. The chance of any strong to severe storms, wind-wise, is
a bit lower today. With little to no upper level dry air to mix in
with the tsra today, strong to damaging downburst winds are
expected to be low. A bigger concern is hail. Guidance is
advertising a band of lower Wetbulb 0 heights (10k'-11k')
stretching north along the Al/Ms state line this afternoon,
creating a better chance of any hail forming above the surface
making it to the surface. Also am concerned about the chance of
water problems. With multiple tsra outflows interacting this
afternoon, weak upper level winds, and a soupy airmass, better
rainfall rates/amounts are possible with the stronger storms,
along with storms staying over one locality longer. 1hr FFG values
are low enough in some localities (2"-2.25") for the heavier
rainers to cause problems, especially in poor drainage areas.
Last item to cover, with higher PoPs east, have went with an east to
west gradient (albeit small) in highs today, ranging from around
seasonal east in the higher PoP areas to a bit higher west, with
this area seeing a better chance of daytime heating. Tonight, have
went around to a bit above seasonal. /16
SHORT TERM /Monday Through Tuesday night/...The weak broad upper
level trough over the southeast states will persist through Monday
night, and then get nudged slightly eastward on Tuesday as upper
level impulses pass over the northeast conus. However, and area of
weakness will remain over the region between two upper high
pressure systems. A ridge of surface high pressure will persist
across the eastern and northern Gulf of Mexico early in the week,
bringing a light mainly southwest surface wind flow. Deep layer
moisture embedded across the southeast with with precipitable
water values between 1.6 to 2.0 inches will remain.
With decreasing stability during the daylight hours, MLCapes will
manage to climb to between 1000-1500 J/Kg on Monday, and between
800-1200 J/Kg on Tuesday. With the deeper moisture in place,
little no dry layer air will reside over the forecast area, and
wet bulb zero heights climb to between 12.5 and 13.5K ft.
Therefore, this will continue to diminish the threat of strong
wind gusts and hail with most storms. A rouge strong storm is
still possible however. The main impacts will be localized heavy
rain where storms persist and frequent lightening. /22
LONG TERM /Wednesday Through Saturday/...The upper level trough
will ever so slowly move eastward through the long term as upper
ridge of high pressure builds into the region from the west. The
surface ridge across the western Atlantic and northern Gulf of
Mexico will remain intact, but a surface trough is expected to
develop along the eastern seaboard. The combination of the upper
trough just to our east, the base of the surface trough impinging
into the southeast states, and deep layer moisture, scattered to
numerous showers and thunderstorms are forecast to develop each
day and linger through the evening hours. Isolated to scattered
showers and thunderstorms are forecast during the overnight hours.
Both high and low temperatures will be close to seasonal values.
/22
MARINE...A shallow upper trough over the Eastern Conus will
continue to weaken into the coming work week, allowing a surface
ridge to build west over the northern Gulf of Mexico. An upper
trough will develop over the western Gulf coast late in the week,
tightening the pressure gradient over the Gulf and shifting a
general sw to w flow to more southerly by the end of the week. The
steady southerly component to the winds through the week will
allow for a slow increase in seas, especially closer to the coming
weekend. /16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 10, 4:57 AM CST, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
557 AM CDT Sun Jun 10 2018
ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-111100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene-
Stone-George-
557 AM CDT Sun Jun 10 2018
This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida, southeast Mississippi and the
coastal waters of Alabama and northwest Florida.
.DAY ONE...Today and Tonight.
A few strong to severe thunderstorms are possible this afternoon into
this evening. Hail is the primary threat, with strong winds also
possible. Localized ponding of water is also possible with the
stronger storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A few strong to severe thunderstorms are possible each afternoon
into the evening. Damaging winds are the primary threat, with small
hail also possible in the stronger storms.
Increasing onshore winds and an increasing tidal cycle will bring an
increasing chance of dangerous rip currents Thursday through Saturday.
GMZ630>632-634>636-650-655-670-675-111100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
557 AM CDT Sun Jun 10 2018
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Thunderstorms developing today will create locally higher winds and
higher waves. This will create hazardous conditions for smaller
craft.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 10, 9:57 AM CST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
1057 AM CDT SUN JUN 10 2018
FLZ203-205-206-101645-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
1057 AM CDT SUN JUN 10 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 1145
AM CDT...
At 1056 AM CDT, the strong thunderstorm was located 7 miles east of
Bagdad, moving east at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8693 3049 8696 3054 8695 3056 8692
3059 8694 3060 8695 3067 8694 3069 8662
3042 8664
TIME...MOT...LOC 1556Z 273DEG 10KT 3057 8690
DJ/17Special weather statement, Jun 10, 1:09 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
209 PM CDT SUN JUN 10 2018
FLZ203-101945-
Santa Rosa Inland FL-
209 PM CDT SUN JUN 10 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL SANTA ROSA COUNTY UNTIL 245 PM CDT...
At 208 PM CDT, the strong thunderstorm was located 5 miles north of
Point Baker, or 9 miles north of Milton, moving east at 20 mph.
Half inch hail and winds around 40 mph will be possible with this
storm.
Locations impacted include...
Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3067 8716 3083 8717 3084 8679 3063 8679
3063 8680
TIME...MOT...LOC 1908Z 272DEG 18KT 3077 8702Special weather statement, Jun 10, 2:00 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
300 PM CDT SUN JUN 10 2018
FLZ202>204-102030-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
300 PM CDT SUN JUN 10 2018
...STRONG THUNDERSTORMs WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 330 PM CDT...
At 300 PM CDT, a cluster of strong thunderstorms were centered near
Pace, moving southeast at 15 mph.
Half inch hail and winds around 40 mph will be possible with this
storm.
Locations impacted include...
Pensacola, Ferry Pass, Pace, Milton, Bagdad, Pea Ridge, Floridatown,
Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8716 3058 8729 3061 8727 3073 8705
3053 8684
TIME...MOT...LOC 2000Z 308DEG 15KT 3056 8714Thunderstorm Wind, Santa Rosa
- When
- June 10, 2:10 PM CST to 2:12 PM CST
- Where
- Santa Rosa County, 4 mi E of Pace
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.600, -87.083
High winds downed several power lines within 3 miles north and south of Highway 90 near Chumuckla Highway to near Highway 87 south.
Lightning, Santa Rosa
- When
- June 10, 2:20 PM CST
- Where
- Santa Rosa County, 4 mi ENE of Bagdad
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 30.622, -86.968
A Best Western on Highway 87 South was struck by lightning.
Lightning, Santa Rosa
- When
- June 10, 2:20 PM CST
- Where
- Santa Rosa County, Milton
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 30.630, -87.030
Lightning struck a commercial building in Milton.
Thunderstorm Wind, Escambia
- When
- June 10, 2:53 PM CST
- Where
- Escambia County, (Pns)pensacola Regio
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 30.470, -87.180
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, June 10, 2018$906,000 · EF0 · 32 events
- Damaging Winds and Lightning Strikes in Georgia, June 10 to 11, 20181 injured · $416,000 · 60 kt wind · 14 events
- Flood and Hail in Iowa, June 10 to 11, 2018$325,000 · 1.75 in hail · 27 events
- Flash Flood and Hail in Indiana, June 10, 2018$48,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Virginia, June 10, 2018$57,000 · 1 in hail · 12 events
- Flood and Damaging Winds in Tennessee, June 10, 2018$59,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 10, 2018$2,000 · 50 kt wind · 28 events
- Hail and Damaging Winds in Illinois, June 10, 2018$24,000 · 52 kt wind · 9 events
- Damaging Winds in North Carolina, June 10, 2018$29,000 · 50 kt wind · 4 events
- Flash Flooding and Flooding in Pennsylvania, June 10 to 11, 201820 events
- Hail and Damaging Winds in North Dakota, June 10, 20181.75 in hail · 13 events
- Damaging Winds in Alabama, June 10, 2018$15,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769065, 769067, 769068, 769066.